To the Editor.— After reading the interesting case report by Stephen A. Shaivitz, MD (242:1611, 1979), about timolol maleate (Timacar) and myasthenia gravis, I happened to think of another occurrence that I had previously regarded as a coincidence in view of the small amount of timolol involved. Report of a Case.— A 72-year-old woman had a 13-year history of diabetes mellitus. During the past ten years the diabetes was labile, and she was treated with insulin. She often had hypoglycemia (one to four times a week), the symptoms of which she knew well that she terminated with milk or a similar substance. She also had been admitted five times with diabetic ketoacidosis, though never with hypoglycemia. She was otherwise in good health. In May 1978, timolol maleate therapy, 5 mg/mL, one drop two times a day in each eye, was started because of glaucoma. Three weeks later the patient was
No takes yet. Share an insight, caveat, or question.
Kristian Angelo-Nielsen (1980) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: